Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tinkerbell12

hoping to go on accutane soon... and worried

Hi everyone! I'm 16 years old, and I've been dealing with acne since I was about 11. My acne isn't horribly horribly severe, but it is still very bad. I'm always thinking about it and worrying about it. It has affected my life in so many ways, especially lately. I avoid going to sleepovers, going swimming, going on trips with my friends, and it's all because I'm worried about what my skin looks like. I'm going on a big trip next spring with several of my friends, and I am EXTREMELY worried about it, because I'm not going to be able to go through my normal routine and apply all my make-up. I hate letting anyone see me without make-up, even my family. Anytime I'm doing anything, I'm always worrying that my face looks bad and that someone is noticing. Acne has always affected me, but it has really been getting to me lately. I've tried so many things that haven't worked, and I am so sick of it. I am ready to be done going through life like this. I'm so jealous of all my friends who don't have to wear tons of make-up to cover up their face. I only have 2 years of high school left, and I want to make the best of them and to not have to worry about my skin constantly.

I have a derm. appointment in a couple weeks, and I'm hoping I'll get to start using accutane. However, I'm very worried about the side affects. First of all, the dryness. A few months ago, I was using a topical medication that made my skin really dry, but it was bearable. I'm just wondering how dry your skin actually gets. Like, is it enough for other people to actually notice easily. I'm also worried about the whole "getting worse before it gets better" thing. How bad does it actually get?

The thought of having clear, normal skin is just strange to me. I can't even remember not having to worry about acne. I feel very alone in this, since none of my friends have to deal with this problem like I do. Sure, they'll get occasional pimples and stuff, but nothing like what I have. I'm ready to live without acne, but I'm very worried about this. It would be great if someone out there reading this would help me through this and give me some answers and advice. I need it. Thanks.

Share this post


Link to post
Share on other sites
I have a derm. appointment in a couple weeks, and I'm hoping I'll get to start using accutane.  However, I'm very worried about the side affects.  First of all, the dryness.  A few months ago, I was using a topical medication that made my skin really dry, but it was bearable.  I'm just wondering how dry your skin actually gets.  Like, is it enough for other people to actually notice easily.  I'm also worried about the whole "getting worse before it gets better" thing.  How bad does it actually get? 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×